Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 124, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 12, 2013, 11:31 PM EDT for Durham County, Orange County, Person County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 11:31 PM EDT (03:31 UTC)
- Expired
- Aug 13, 2013, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS52 KRAH 130331
SVRRAH
NCC063-135-145-130415-
/O.NEW.KRAH.SV.W.0124.130813T0331Z-130813T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1131 PM EDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 AM EDT
* AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BUSHY FORK...OR 8 MILES EAST OF PROSPECT
HILL...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...
BAHAMA...
MORIAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3638 7880 3609 7881 3608 7879 3607 7879
3613 7921 3625 7918 3625 7916 3637 7916
3641 7914
TIME...MOT...LOC 0331Z 283DEG 34KT 3625 7905
$$
SEC2 follow-up statements
019
WWUS52 KRAH 130349
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1149 PM EDT MON AUG 12 2013
NCC063-135-145-130415-
/O.CON.KRAH.SV.W.0124.000000T0000Z-130813T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1149 PM EDT MON AUG 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHERN PERSON...NORTHERN ORANGE AND NORTHERN DURHAM COUNTIES...
AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROUGEMONT...OR 13 MILES SOUTH OF ROXBORO...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3638 7880 3609 7881 3608 7879 3607 7879
3613 7921 3625 7918 3625 7916 3637 7916
3641 7914
TIME...MOT...LOC 0349Z 283DEG 34KT 3621 7884
$$
SEC482
WWUS52 KRAH 130403
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1203 AM EDT TUE AUG 13 2013
NCC063-135-145-130413-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-130813T0415Z/
DURHAM NC-ORANGE NC-PERSON NC-
1203 AM EDT TUE AUG 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERSON...NORTHERN
ORANGE AND NORTHERN DURHAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3638 7880 3609 7881 3608 7879 3607 7879
3613 7921 3625 7918 3625 7916 3637 7916
3641 7914
TIME...MOT...LOC 0403Z 283DEG 34KT 3618 7868
$$
SECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:50 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 12, 9:50 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT MON AUG 12 2013 .SYNOPSIS... A COLD FRONT WILL TRACK SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TUESDAY EVENING...THEN STALL OUT SOUTH OF THE REGION ON WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 950 PM MONDAY THE LOW LEVEL MOISTURE HAS RECOVERED NICELY ACROSS MUCH OF THE REGION THAT MIXED OUT THIS AFTERNOON. DEW POINTS WERE GENERALLY IN THE LOWER TO MID 70S THROUGHOUT THE REGION AT MID-EVENING. THE ORGANIZED CONVECTION OVER THE NW PART OF THE STATE HAS PUSHED INTO THE WINSTON-SALEM AREA... NOW PUSHING INTO THE REST OF THE PIEDMONT TRIAD REGION. THE LATEST RAOB FROM GREENSBORO INDICATED SOME DEVELOPING CINH... BUT MLCAPE OF 2000 J/KG AT RELEASE TIME. THE ORGANIZED CONVECTION CONTINUED TO BE DRIVEN EASTWARD BY AN MCV LOCATED JUST NORTHWEST OF DANVILLE VIRGINIA... WITH NEW CONVECTION DEVELOPING ALONG TO THE SOUTHWEST OF THE MVC THROUGH THE PIEDMONT TRIAD REGION. THE EARLIER PLACEMENT OF THE HIGHEST POP/QPF IN THE NW WAS STILL IN LINE WITH THE CURRENT CONVECTION. HOWEVER... WE WILL EXTEND THE INCREASED POP EASTWARD ALONG THE NC/VA BORDER THROUGH 200 AM TO ACCOUNT FOR THE MCV TRACKING EASTWARD NEAR THIS REGION. SINCE THE AIR MASS IS STILL VERY UNSTABLE ACROSS THE REGION... WE WILL MAINTAIN CHANCE POP IN ALL BUT THE FAR EAST-SOUTHEAST ZONES THROUGH 200 AM. AFTER THE MVC PASSES... CONVECTION SHOULD WANE RATHER QUICKLY WITH INCREASING CINH AND SUPPORT. LOWS 70-75. UPDATED GRIDS SENT. -BADGETT && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 300 PM MONDAY... OVERVIEW: SHORTWAVE ENERGY DIGGING SOUTH THROUGH MANITOBA/ONTARIO WILL TRACK SOUTHEAST ACROSS THE GREAT LAKES ON TUE...AMPLIFYING CYCLONIC FLOW ALOFT OVER THE MID-ATLANTIC/CAROLINAS. DPVA/HEIGHT FALLS WILL AMPLIFY A LOW-LEVEL TROUGH AND SHARPEN A FRONTAL ZONE ACROSS THE MID-ATLANTIC/CAROLINAS TONIGHT. THE LOW-LEVEL TROUGH AND SFC FRONT WILL BECOME INCREASINGLY SW-NE ORIENTED AS THEY TRACK SOUTHEAST INTO THE CAROLINAS TUE AFT/EVE...WITH THE FRONT PROGRESSING SOUTHEAST OF CENTRAL NC AFTER MIDNIGHT AND APPROACHING THE NC/SC COAST BY 12Z WED. SMALLER AMPLITUDE SHORTWAVE ENERGY APPROACHING THE CENTRAL MS RIVER VALLEY THIS EVENING WILL TRACK EAST THROUGH THE TN VALLEY AND THE VIRGINIAS TUE AFT/EVE. PRECIPITATION CHANCES: EXPECT DIURNAL DESTABILIZATION TO BE MOST PRONOUNCED ALONG/EAST OF HWY 1 ON TUE...WHERE THE BEST LOW-LEVEL MOISTURE WILL BE PRESENT ON THE EASTERN PERIPHERY OF THE TROUGH AND SFC FRONT PROGRESSING INTO CENTRAL NC...WITH MLCAPE RANGING FROM ~2000 J/KG IN THE SE COASTAL PLAIN TO ~1000 J/KG IN THE NW PIEDMONT. ASIDE FROM A LOW-LEVEL MOISTURE GRADIENT...DESTABILIZATION WILL BE LIMITED BY WEAK MID-LEVEL LAPSE RATES AND INCREASING CLOUD COVER ALONG/AHEAD OF THE FRONT. GIVEN MODERATE INSTABILITY...A GOOD FOCUS IN THE FORM OF SFC-H85 CONVERGENCE...AND A POTENTIAL FOR DPVA ASSOC/W SMALL AMPLITUDE DISTURBANCES PROGRESSING EAST INTO THE VIRGINIAS IN CYCLONIC FLOW ALOFT DURING THE AFT/EVE...ONE WOULD EXPECT SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS AT PEAK HEATING. THE LATEST CONVECTION ALLOWING MODELS INDICATE A SW-NE ORIENTED LINE OF CONVECTION DEVELOPING IN THE NW PIEDMONT BY MID/LATE AFTERNOON (18-21Z)...PROGRESSING SOUTHEAST ACROSS CENTRAL NC AND EXITING THE SE COASTAL PLAIN BY 03-06Z. THIS SCENARIO SEEMS VERY REASONABLE... AND PRECIP CHANCES/TIMING WILL REFLECT AS MUCH. TEMPERATURES: EXPECT HIGHS SEVERAL DEGREES COOLER THAN PREVIOUS DAYS DUE TO FALLING THICKNESSES AND INCREASING MID/UPPER LEVEL MOISTURE... RANGING FROM THE UPPER 80S (NW) TO LOWER 90S (SE). LOWS TUE NIGHT RANGING FROM THE MID/UPPER 60S (NW) TO LOWER 70S (SE). SEVERE THREAT: DEEP-LAYER SHEAR ON THE ORDER OF 30-40 KT IS EXPECTED TUE AFT/EVE... SUPPORTIVE OF MULTICELL AND PERHAPS OCCASIONAL OR TRANSIENT SUPERCELLULAR CHARACTERISTICS. GIVEN MOIST MID-LEVELS AND A RELATIVELY MOIST BOUNDARY LAYER...DCAPE IS PROGGED TO BE ON THE WEAK SIDE (500-750 J/KG)...REDUCING THE PROBABILITY OF STRONG/ORGANIZED COLD POOLS AND LIKELY LIMITING THE SVR POTENTIAL TO ISOLD DOWNBURSTS. DESPITE WEAK MID-LEVEL LAPSE RATES...MARGINALLY SVR HAIL CANNOT BE RULED OUT GIVEN MODERATE INSTABILITY AND DEEP-LAYER SHEAR SUPPORTIVE OF ROTATING UPDRAFTS. ANTICIPATE THE BEST SEVERE THREAT ALONG/EAST OF HWY 1 BETWEEN 21Z TUE AFTERNOON AND 03Z TUE EVENING... OR 5 PM THROUGH 11 PM. -VINCENT && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 200 PM MONDAY... THE LONG TERM SETS UP TO BE AN EXTENDED PERIOD OF UNSETTLED WEATHER. THAT BEING SAID...THE LATEST RUN OF THE GFS HAS COME IN A BIT DRIER...ESPECIALLY FOR FOLKS IN THE TRIAD AS THE MAIN FRONTAL BOUNDARY IS DEPICTED TO BE SOUTH OF MOST OF THE FORECAST AREA THROUGH THE END OF THE WORK WEEK. BY THE WEEKEND...THE DEVELOPMENT OF AN UPPER LEVEL LOW TO THE WEST AND A WAVE COMING OUT OF THE GULF OF MEXICO HELP TO TRANSPORT COPIOUS AMOUNTS OF MOISTURE INTO THE CAROLINAS FOR THE WEEKEND. GIVEN THAT CLIMATOLOGY AND THE ECMWF SUGGEST THAT PERHAPS THE FRONT WILL NOT BE ABLE TO MAKE IT AS FAR SOUTH AS SHOWN...THERE IS A GOOD CHANCE THE FRONT WILL SET UP SOMEWHERE OVER OUR SOUTHERN TIER WITH HIGHEST QPF AMOUNTS SOUTH AND EAST AND A LARGE GRADIENT WITH MUCH LESS TO THE NORTHWEST. THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT WEDNESDAY WILL BEGIN WITH THE FRONT SOMEWHERE IN THE VICINITY OF US HIGHWAY 64 OR SLIGHTLY SOUTH. FROM HERE THE GFS IS VERY PROGRESSIVE BRINGING THE FRONT THROUGH THE CWA BY WEDNESDAY AFTERNOON WHEREAS THE ECMWF IS ALMOST STATIONARY WITH IT. BY EVENING...PRECIPITATION SHOULD BE LIMITED TO EAST OF I-95. THIS SOLUTION HOLDS THROUGH THURSDAY KEEPING MOST PRECIP CONFINED TO THE SANDHILLS AND COASTAL PLAIN. ON FRIDAY SOLUTIONS START TO DIFFER WITH THE GFS PRODUCING A VERY WIDE WEDGE WHICH PUSHES PRECIP BACK OUT OF THE STATE TO THE SOUTH. THE ECMWF SEEMS MORE REALISTIC WITH SOME OVERRUNNING PRECIP COVERING AT LEAST SOME OF THE FORECAST AREA FOR MOST OF THE DAY ON FRIDAY. SATURDAY IS WHEN A REINFORCEMENT OF MOISTURE OCCURS WITH A SHORTWAVE MOVING UP FROM THE GULF OF MEXICO. WHILE THE GFS IS FORMING THIS INTO AN ORGANIZED TROPICAL SYSTEM AS IT APPROACHES THE FLORIDA PANHANDLE...THIS APPEARS UNLIKELY DUE TO UNFAVORABLE UPPER LEVEL CONDITIONS FOR TROPICAL DEVELOPMENT. A MORE REALISTIC SOLUTION IS THAT OF THE ECMWF WHICH HAS A MORE UNORGANIZED WAVE MOVING UP THROUGH GA AND SC. EITHER WAY THE OUTCOME IS THE SAME...A VERY WET WEEKEND FOR CENTRAL NC. THE 7 DAY QPF FORECAST FROM WPC REMAINS LARGELY UNCHANGED WITH 5-6 INCHES EXPECTED ON THE COAST WITH 3-4 BACK OVER CENTRAL NC. GFS FORECAST SOUNDINGS SHOW VERY WET TROPICAL SOUNDINGS FOR SATURDAY WITH HIGH SHEAR BUT NO INSTABILITY. IT WOULD NOT TAKE MUCH INSOLATION THOUGH TO BREAK OUT AND CAUSE SOME TALL SKINNY CAPE PROFILES. THIS WOULD SET UP A POTENTIAL HIGH SHEAR LOW CAPE SEVERE WX SCENARIO. THIS THREAT IS EVEN MORE PRONOUNCED ON SUNDAY WHEN AT LEAST 500 J/KG OF INSTABILITY IS FORECASTED WITH 30-50 KNOTS OF SHEAR AVAILABLE. IN ADDITION...THE STRONGEST SHEAR ON SUNDAY IS IN THE LOWEST FEW KM OF THE ATMOSPHERE...INDICATING THAT THE POTENTIAL FOR ROTATING STORMS AND AN ISOLATED TORNADO COULD BE THERE. FORECASTS FOR MONDAY OF NEXT WEEK ARE LOW CONFIDENCE AT THIS POINT BUT MODELS STILL SHOW PLENTY OF MOISTURE IN THE AREA...ESPECIALLY FROM HIGHWAY 1 EASTWARD. EXPECT YET ANOTHER DAY OF UNSETTLED WEATHER. TEMPERATURES WILL START OUT IN THE LOW TO MID 80S ON WEDNESDAY BEFORE GENERALLY FALLING INTO THE UPPER 70S IN THE NW TO LOW 80S SE FOR MUCH OF THE PERIOD. A WARMING TREND IN THE EAST AT THE END OF THE PERIOD WILL BRING HIGHS BACK INTO THE MIDDLE 80S. LOWS WILL GENERALLY BE LOW TO MID 60S EARLY IN THE PERIOD WITH MID TO UPPER 60S FORECAST BY EARLY NEXT WEEK. -ELLIS && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 820 PM MONDAY... 24-HR TAF PERIOD: VFR CONDITIONS ARE GENERALLY EXPECTED THIS EVENING AND OVERNIGHT. HOWEVER... WE MAY SEE SOME OF THE ACTIVITY ACROSS SOUTHERN/SOUTHWESTERN VA WORK INTO NORTHERN PORTIONS OF CENTRAL NC THIS EVENING... WHILE CONVECTION ACROSS THE SOUTHERN COASTAL PLAIN OF NC MAY ALLOW FOR SHOWER AND STORM DEVELOPMENT INVOF KFAY AND PERHAPS KRWI ALONG OUTFLOW BOUNDARIES RACING NORTH AND EASTWARD (FROM THE CURRENT ACTIVITY JUST TO THE SOUTH AND EAST OF SAMPSON COUNTY). KFAY STANDS THE BEST CHANCE TO SEE ANY ACTIVITY. THUS... HAVE ADDED A TEMPO GROUP FROM 01Z TO 05Z FOR MVFR CONDITIONS THERE. ELSEWHERE WILL HANDEL ANY CONVECTION WITH AMENDMENTS... AS CONFIDENCES IS TOO LOW AT THIS TIME TO INCLUDED ANY MENTION OF CONVECTION AT THE REST OF THE CENTRAL NC TAFS. ANY CONVECTION THAT MAKES IT INTO CENTRAL NC COULD LINGER INTO THE EARLY MORNING HOURS OF TUESDAY. GIVEN NO TAF SITES HAVE BEEN AFFECTED BY ANY CONVECTION TODAY... EXPECT WE SHOULD SEE GENERALLY VFR CONDITIONS AFTER ANY LINGERING CONVECTION DIES OFF. IF A TAF SITES DOES INDEED PICK A SIGNIFICANT SHOWER/STORM THIS EVENING THEN IFR/LIFR CONDITIONS WILL BE POSSIBLE. HOWEVER... EITHER WAY HAVE ELECTED TO KEEP A TEMPO FOR IFR VISBYS AT KRWI... GIVEN THE MOIST LOW LEVEL AIR MASS AN THE POTENTIAL FOR AT LEAST SOME BREAKS IN THE MID/HIGH LEVEL CLOUD COVER IN THE EARLY MORNING HOURS AFTER THE MAIN AREA OF CONVECTION DIES OFF... ALONG WITH THE FOG PRONE HISTORY OF KRWI. A COLD FRONT WILL APPROACH AND MOVE INTO CENTRAL NC ON TUESDAY/TUESDAY AFTERNOON. THIS SHOULD ALLOW FOR WIDESPREAD SHOWERS AND STORMS ACROSS THE AREA TUESDAY AFTERNOON INTO TUESDAY EVENING. THUS... HAVE ADDED VCTS AND CB TO ALL TAF SITES STARTING AT 18Z. ANY STORMS THAT AFFECT A GIVEN SITES WILL HAVE THE POTENTIAL TO PRODUCED GUSTY WINDS AND SUB-VFR CONDITIONS. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED BY MID/LATE WEDNESDAY MORNING AS THE FRONT PUSHES TO THE SOUTH OF THE AREA. THE FRONT WILL STALL OUT JUST SOUTH OF CENTRAL NC AND IT IS POSSIBLE THAT THE KFAY COULD SEE A CONTINUED CHANCE OF SHOWERS/STORMS DURING THE AFTERNOON AND EVENING HOURS WED/THUR. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM..VINCENT LONG TERM...ELLIS AVIATION...BSD
Hazardous weather outlook, Aug 12, 7:37 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 737 PM EDT MON AUG 12 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-132345- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 737 PM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. AN APPROACHING COLD FRONT WILL PUSH SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TUESDAY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH A A PRIMARY THREAT OF DAMAGING WIND GUSTS TO 60 MPH. A WET PERIOD IS POSSIBLE OVER THE WEEKEND. HOWEVER... MODEL CONFIDENCE HAS DECREASED. THEREFORE THE CONFIDENCE OF THE FORECAST TIMING AND PLACEMENT OF WIDESPREAD HEAVY RAIN HAS ALSO DECREASED. BADGETT
In the hours before
Special weather statement, Aug 12, 6:49 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT MON AUG 12 2013
NCZ073-122345-
STANLY-
649 PM EDT MON AUG 12 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY THROUGH 745 PM
EDT...
AT 649 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF FINGER...OR ABOUT 7 MILES EAST OF CONCORD...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FINGER...PLYLER AND
NEW LONDON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3551 8029 3551 8019 3547 8015 3548 8014
3546 8013 3515 8018 3517 8020 3515 8022
3521 8025 3518 8032 3522 8049
TIME...MOT...LOC 2249Z 268DEG 11KT 3537 8046
77Special weather statement, Aug 12, 10:00 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1000 PM EDT MON AUG 12 2013
NCZ021-022-130300-
FORSYTH-GUILFORD-
1000 PM EDT MON AUG 12 2013
...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS
GUILFORD AND FORSYTH COUNTIES THROUGH 1100 PM EDT...
AT 958 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING HEAVY RAIN OVER WINSTON-SALEM...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...
WALKERTOWN... SEDGE GARDEN... KERNERSVILLE... BELEWS CREEK...
COLFAX... STOKESDALE... SUMMERFIELD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3627 8006 3626 7980 3625 7979 3604 7976
3601 8007 3603 8013 3603 8021 3600 8022
3599 8028 3621 8033
TIME...MOT...LOC 0158Z 255DEG 16KT 3614 8022
77Special weather statement, Aug 12, 10:44 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT MON AUG 12 2013
NCZ007-022>025-130345-
ALAMANCE-DURHAM-GUILFORD-ORANGE-PERSON-
1044 PM EDT MON AUG 12 2013
...STRONG THUNDERSTORMS WILL MOVE EAST ACROSS NORTHEAST GUILFORD
COUNTY ACROSS PORTIONS OF ALAMANCE... PERSON...ORANGE...AND DURHAM
COUNTIES THROUGH 1145 PM EDT...
AT 1042 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHEAST GUILFORD COUNTY... OR ABOUT 12 MILES NORTH OF ELON...
MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION RIDGE...PLEASANT
GROVE...CARR...ROUGEMONT...SURL...AND...BAHAMA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3610 7882 3599 7960 3625 7963 3625 7939
3625 7916 3636 7915 3639 7889
TIME...MOT...LOC 0242Z 265DEG 32KT 3621 7951
32The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:00 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 60 min |
| Aug 12, 10:19 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 2 hr |
| Aug 12, 10:44 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 61 min |
| Aug 12, 11:47 PM EDT | Special Weather Statement | RAH | Durham, Orange | 58 min |
| Aug 13, 12:02 AM EDT | Special Weather Statement | RAH | Anson | 58 min |
| Aug 13, 12:11 AM EDT | Special Weather Statement | RAH | Durham | 64 min |
| Aug 13, 12:36 AM EDT | Areal Flood Advisory | RAH | Durham, Wake | 84 min |
| Aug 13, 12:49 AM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 56 min |
| Aug 13, 12:53 AM EDT | Special Weather Statement | RAH | Franklin, Nash | 67 min |
| Aug 13, 1:22 AM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond | 53 min |
| Aug 13, 1:39 AM EDT | Severe Thunderstorm Warning | RAH | Moore | 51 min |
| Aug 13, 2:15 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Aug 13, 2:46 AM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Aug 13, 3:54 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 51 min |
| Aug 13, 3:57 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 63 min |
| Aug 13, 5:12 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Aug 13, 6:50 PM EDT | Special Weather Statement | RAH | Edgecombe | 55 min |
| Aug 13, 6:58 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 62 min |
| Aug 13, 7:32 PM EDT | Special Weather Statement | RAH | Harnett, Johnston | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.